Have you taken any different meds recently?
Lots of different meds can cause headache as a side effect, particularly some of the bp meds. Also, if you've taken a lot of otc meds like advil or aleve, then stop taking them. it can cause a severe "rebound" headache that lasts for days.
If you are consistently waking up with a headache, it might be related to your sleeping position. Have you tried something like a contour pillow to help support your neck?
I have to avoid certain foods because they trigger severe headaches for me wine, chocolates, certain cheeses, most chinese foods because of the msg. if the headache seemed to occur after eating a particular food, it could be a migraine trigger for you.
My neurologist had me keep a headache log for several weeks, writing down when the headache started, how long it lasted, any other symptoms like nausea, flashing lights, etc. When we looked at it, we were able to find some things that seemed to be triggers. I think there are several headache websites where you can print out a similar form - maybe it might help.
As always, definitely let your doc know. I know we're all afraid of being considered hypochondriacs, but a persistent headache in anyone with a history of blood clots should always be checked out.
Hope you feel better soon.
BUDDHIABELLY, SOUNDS LIKE THIS COULD HAVE BEEN A MIGRAINE
IF THE PAIN WAS PULSING OR THROBBING, AND YOU NOTICED SENSITIVITY TO LIGHT, THAT SOUNDS MORE LIKE MIGRAINE THAN A MUSCLE-TENSION HEADACHE, ESPECIALLY IF TYLENOL DIDN'T HELP AT ALL. ALTHOUGH A LOT OF PEOPLE EXPERIENCE AURAS AND VISUAL DISTURBANCES LIKE FLASHING LIGHTS DURING A MIGRAINE, SOME PEOPLE DON'T - YOU CAN HAVE WHAT'S CALLED COMMON MIGRAINE.
HOPEFULLY YOU WON'T HAVE A HEADACHE THAT BAD AGAIN BUT I WOULD TALK TO THE DOC ABOUT HAVING SOME MEDICINE ON HAND IN CASE YOU DO. THE OTC EXCEDRIN MIGRAINE WORKS PRETTY WELL IF YOU CAN'T GET ANYTHING PRESCRIPTION.
I KEEP SEVERAL PACKAGES OF FROZEN PEAS ON HAND FOR INSTANT COLDPACKS - THEY'RE GREAT WHEN YOU HAVE A HEADACHE. tHEY ALSO WORK WELL WHEN THE KIDS HAVE A BOO-BOO.